Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 16, 2014, 7:46 AM MDT for 12 counties in New Mexico. It took effect at Mar 17, 2014, 12:00 PM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2014, 7:46 AM MDT (13:46 UTC)
- In effect from
- Mar 17, 2014, 12:00 PM MDT
- Expired
- Mar 17, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 2:51 PM MDT | HIGH SUST WINDS 40 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Mar 17, 5:20 PM MDT | NON-TSTM WND GST 66 | 10 S Bingham, NM | WHITE SANDS MISSILE RANGE - NORTH OSCURA PEAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2694 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS85 KABQ 161346 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 746 AM MDT SUN MAR 16 2014 ...RED FLAG WARNING MONDAY LATE MORNING THROUGH MID EVENING BELOW SIGNIFICANT SNOW PACK IN ALL ZONES EXCEPT THE NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH MONDAY LATE MORNING THROUGH MID EVENING BELOW SIGNIFICANT SNOW PACK IN THE NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WIND AND LOW HUMIDITY... .STRONG WINDS AND WIDESPREAD CRITICALLY LOW HUMIDITIES ARE EXPECTED MONDAY AS AN UPPER LEVEL TROUGH PASSING NORTH OF NEW MEXICO STEERS THE JET STREAM OVERHEAD AND A STRONG SURFACE TROUGH DEVELOPS IN THE LEE OF THE SOUTHERN ROCKIES. HAINES INDICES IN THE 5 TO 6 RANGE...HIGH TEMPERATURES 6 TO 16 DEGREES ABOVE NORMAL AND ABOVE NORMAL MIXING HEIGHTS ARE ALSO EXPECTED. CRITICAL CONDITIONS ARE EXPECTED TO LAST THROUGH MID EVENING...BECAUSE WIND SPEEDS ALOFT WILL CONTINUE TO STRENGTHEN THROUGH THE AFTERNOON AND INTO THE OVERNIGHT HOURS. AT THIS TIME CRITICAL CONDITIONS LOOK MORE MARGINAL IN THE NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY...SO THESE ZONES ARE ONLY UNDER A FIRE WEATHER WATCH. NMZ101-103>105-107>109-171400- /O.NEW.KABQ.FW.W.0009.140317T1700Z-140318T0400Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 746 AM MDT SUN MAR 16 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM MDT MONDAY. * AREA AND TIMING...ALL OF NORTHERN AND CENTRAL NEW MEXICO...EXCEPT THE NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY...LATE MONDAY MORNING THROUGH MID EVENING. THE MOST CRITICAL CONDITIONS WILL OCCUR FROM MID AFTERNOON UNTIL SUNSET. * 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH...EXCEPT 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. * RELATIVE HUMIDITY...AROUND 10 PERCENT...EXCEPT 12 TO 18 PERCENT ABOVE 8000 FEET IN THE SANGRE DE CRISTO MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ102-106-171400- /O.NEW.KABQ.FW.A.0013.140317T1700Z-140318T0400Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 746 AM MDT SUN MAR 16 2014 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * AREA AND TIMING...THE NORTH CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY FROM LATE MONDAY MORNING THROUGH MID EVENING. CRITICAL CONDITIONS WILL BE MOST WIDESPREAD FROM LATE AFTERNOON UNTIL SUNSET. * 20 FOOT WINDS...PEAKING FROM 15 TO 25 MPH WITH GUSTS NEAR 40 MPH. * RELATIVE HUMIDITY...AROUND 10 PERCENT...EXCEPT FROM 12 TO 20 PERCENT ABOVE 8000 FEET AND NEAR THE COLORADO BORDER. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 44
2 follow-up statements
034 WWUS85 KABQ 171004 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 404 AM MDT MON MAR 17 2014 ...FIRE WEATHER WATCH CANCELLED TODAY FOR THE NORTH CENTRAL MOUNTAINS... ...RED FLAG WARNING BETWEEN NOON TO 8 PM MDT TODAY FOR ALL ZONES BELOW SNOWPACK AND EXCLUDING THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WIND AND LOW HUMIDITY... .STRONG WINDS AND UNUSUALLY LOW HUMIDITY COUPLED WITH HAINES 5 TO 6 VALUES AND ABOVE NORMAL TEMPERATURES WILL AFFECT A GOOD SHARE OF NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON. THICKER CIRRUS CLOUDS WILL REDUCE THE CRITICAL THREAT...ESPECIALLY ACROSS THE NORTH BUT ENOUGH OTHER FACTORS OFFSET THIS. DECIDED TO EXCLUDE THE NORTH CENTRAL MOUNTAINS ZONE BECAUSE FUEL CONDITIONS ARE GENERALLY NOT AS BAD. POCKETS OF THE UPPER RIO GRANDE VALLEY WILL NEED TO BE MONITORED AS THE WINDS WILL BE GUSTY AND BE ASSOCIATED WITH LOW HUMIDITY. NMZ102-171115- /O.CAN.KABQ.FW.A.0013.140317T1700Z-140318T0400Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 404 AM MDT MON MAR 17 2014 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. POCKETS OF CRITICAL CONDITIONS WILL BE POSSIBLE ACROSS THE LOWLANDS OF THE UPPER RIO GRANDE VALLEY. OTHERWISE...FUEL CONDITIONS ARE NOT AS CRITICAL WITHIN THE MOUNTAINOUS AREAS AT THIS TIME. $$ NMZ106-180200- /O.UPG.KABQ.FW.A.0013.140317T1700Z-140318T0400Z/ /O.EXB.KABQ.FW.W.0009.140317T1800Z-140318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 404 AM MDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE LOWER AND MIDDLE RIO GRANDE VALLEY. THE MOST WIDESPREAD CRITICAL CONDITIONS WILL OCCUR LATE AFTERNOON. * 20 FOOT WINDS...SUSTAINED WESTERLY WIND BETWEEN 20 TO 25 MPH WITH GUSTS BETWEEN 35 TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-103>105-107>109-180200- /O.EXT.KABQ.FW.W.0009.140317T1800Z-140318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 404 AM MDT MON MAR 17 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AREA AND TIMING...WESTERN MOUNTAINS...NORTHWEST PLATEAU...EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. PEAK CONDITIONS WILL OCCUR LATE AFTERNOON. * 20 FOOT WINDS...SUSTAINED WESTERLY WIND BETWEEN 20 TO 30 MPH WITH GUSTS BETWEEN 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT LOWLANDS AND 8 TO 12 PERCENT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
957 WWUS85 KABQ 171009 CCA RFWABQ URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 408 AM MDT MON MAR 17 2014 ...FIRE WEATHER WATCH CANCELLED TODAY FOR THE NORTH CENTRAL MOUNTAINS... ...RED FLAG WARNING BETWEEN NOON TO 9 PM MDT TODAY FOR ALL ZONES BELOW SNOWPACK AND EXCLUDING THE NORTH CENTRAL MOUNTAINS DUE TO STRONG WIND AND LOW HUMIDITY... .STRONG WINDS AND UNUSUALLY LOW HUMIDITY COUPLED WITH HAINES 5 TO 6 VALUES AND ABOVE NORMAL TEMPERATURES WILL AFFECT A GOOD SHARE OF NORTHERN AND CENTRAL NEW MEXICO THIS AFTERNOON. THICKER CIRRUS CLOUDS WILL REDUCE THE CRITICAL THREAT...ESPECIALLY ACROSS THE NORTH BUT ENOUGH OTHER FACTORS OFFSET THIS. DECIDED TO EXCLUDE THE NORTH CENTRAL MOUNTAINS ZONE BECAUSE FUEL CONDITIONS ARE GENERALLY NOT AS BAD. POCKETS OF THE UPPER RIO GRANDE VALLEY WILL NEED TO BE MONITORED AS THE WINDS WILL BE GUSTY AND BE ASSOCIATED WITH LOW HUMIDITY. NMZ102-171115- /O.CAN.KABQ.FW.A.0013.140317T1700Z-140318T0400Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 408 AM MDT MON MAR 17 2014 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE FIRE WEATHER WATCH. POCKETS OF CRITICAL CONDITIONS WILL BE POSSIBLE ACROSS THE LOWLANDS OF THE UPPER RIO GRANDE VALLEY. OTHERWISE...FUEL CONDITIONS ARE NOT AS CRITICAL WITHIN THE MOUNTAINOUS AREAS AT THIS TIME. $$ NMZ106-180215- /O.UPG.KABQ.FW.A.0013.140317T1700Z-140318T0400Z/ /O.EXB.KABQ.FW.W.0009.140317T1800Z-140318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- 408 AM MDT MON MAR 17 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE LOWER AND MIDDLE RIO GRANDE VALLEY. THE MOST WIDESPREAD CRITICAL CONDITIONS WILL OCCUR LATE AFTERNOON. * 20 FOOT WINDS...SUSTAINED WESTERLY WIND BETWEEN 20 TO 25 MPH WITH GUSTS BETWEEN 35 TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 6 TO 9 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-103>105-107>109-180215- /O.EXT.KABQ.FW.W.0009.140317T1800Z-140318T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 408 AM MDT MON MAR 17 2014 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AREA AND TIMING...WESTERN MOUNTAINS...NORTHWEST PLATEAU...EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. PEAK CONDITIONS WILL OCCUR LATE AFTERNOON. * 20 FOOT WINDS...SUSTAINED WESTERLY WIND BETWEEN 20 TO 30 MPH WITH GUSTS BETWEEN 40 TO 50 MPH. * RELATIVE HUMIDITY...MINIMUM VALUES BETWEEN 5 TO 10 PERCENT LOWLANDS AND 8 TO 12 PERCENT MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 16, 7:03 AM MDT, 43 minutes earlier.
Area forecast discussion, Mar 16, 7:03 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 AM MDT SUN MAR 16 2014 .UPDATE... DECIDED TO ISSUE A FIRE WEATHER WATCH FOR THE MIDDLE RIO GRANDE VALLEY ON MONDAY...RATHER THAN A RED FLAG WARNING...DUE TO UNCERTAINTY ABOUT THE TIMING AND STRENGTH OF LATE AFTERNOON WINDS. && .PREV DISCUSSION...537 AM MDT SUN MAR 16 2014... .AVIATION... 12Z TAF CYCLE IMPROVING CONDITIONS TODAY...THOUGH IT WILL STILL BE A BIT GUSTY. THE STRONGEST WINDS WILL IMPACT LOCATIONS ALONG NEW MEXICOS EASTERN BORDER...WHERE GUSTS FROM 35 TO 45 KT WILL REMAIN POSSIBLE UNTIL MID DAY. WILL HAVE TECHNICIANS INVESTIGATE WHAT APPEARS TO BE A FALSE BLOWING DUST AND VSBY RESTRICTION AT KROW THIS MORNING. LOOK FOR ANOTHER BOUT OF STRONG WINDS AND PROBABLY SOME BLOWING DUST ON MONDAY. 44 && .PREV DISCUSSION...338 AM MDT SUN MAR 16 2014... .SYNOPSIS... THIS MORNING. IN ITS WAKE...BRISK WINDS AND COOLER TEMPERATURES CAN EXPECTED ACROSS MUCH ASTERN NEW MEXICO TODAY WHILE TEMPERATURES REBOUND ACROSS THE WEST. HIGH PRESSURE ALOFT WILL DOMINATE TONIGHT BEFORE A RETURN TO FAST WESTERLY WINDS ALOFT MONDAY INTO TUESDAY. EXPECT INCREASING WIND IMPACTS AND VERY DRY CONDITIONS AREAWIDE ON MONDAY BEFORE ANOTHER SURGE OF COOLER AIR ARRIVES ON TUESDAY. ASIDE FROM A SLIGHT CHANCE OF PRECIPITATION ACROSS THE FAR NORTH LATE MONDAY THROUGH TUESDAY NIGHT...DRY CONDITIONS ARE EXPECTED THIS WEEK. && .DISCUSSION... EASTERN NM WILL REMAIN BENEATH A NARROW CORRIDOR OF 40-50KT WINDS AT 700MB THAT WILL PERSIST THROUGH THE MORNING ALONG THE BACKSIDE OF THE EXITING UPPER TROUGH. AT THE SURFACE...THE NORTHERLY MSLP GRADIENT WILL CONTINUE TO SUPPORT LOW END ADVISORY WINDS FROM CLAYTON TO CLOVIS/PORTALES AND SURROUNDING LOCALES THIS MORNING. THESE WINDS MAY INCREASE BETWEEN 15Z-19Z OWING TO INITIAL MIXING BEFORE GRADIENTS RELAX AND THE CORE OF THE STRONGEST WINDS ALOFT SHIFT EASTWARD AFTER MIDDAY. OTHERWISE...SUNNY SKIES EXPECTED AREAWIDE AFTER LINGERING CLOUDS ACROSS THE SOUTHEAST CLEAR NEAR DAYBREAK. TEMPERATURES 5 TO AS MUCH AS 15 DEGREES COOLER ON THE PLAINS TODAY AS COMPARED TO SATURDAY...WHILE READINGS REBOUND ACROSS THE WEST. BELOW SEASONAL AVERAGES MOST AREAS. WINDS ALOFT GRADUALLY BACK TO THE NORTHWEST TONIGHT IN RESPONSE TO 500MB HEIGHT RISES. EXCELLENT RADIATIONAL COOLING PATTERN AND TRENDED TOWARD THE COLDER SIDE OF GUIDANCE ENVELOPE ESPECIALLY VALLEY LOCATIONS WHERE SURFACE BASED INVERSIONS COULD BE FAIRLY STRONG FOR MID-MARCH. NEXT SHORT-WAVE DIVING SEWD FROM THE PACNW ON MONDAY WILL FORCE A QUICK TRANSITION TO STRENGTHENING WESTERLIES ALOFT AND A WELL-DEVELOPED LEE SIDE TROUGH AS THE DAY PROGRESSES ON MONDAY. WE HAVE KEPT WIND SPEEDS BELOW ADVISORY THRESHOLDS FOR ALL BUT PARTS OF THE NORTHEAST BUT WIND IMPACTS DEFINITELY EXPECTED AREAWIDE. 700MB DEW POINT DEPRESSIONS FORECAST IN THE 25 TO 35 DEGREE RANGE AS A SUBSTANTIAL AND DEEPENING DRY SLOT TRANSLATES EASTWARD. SEE DISCUSSION BELOW ON EXPECTED CRITICAL FIRE WX SCENARIO. WILL MAINTAIN LOW CHC POPS ACROSS THE NORTHERN TIER OF ZONES /MAINLY HIGHER TERRAIN AREAS/ FOR MONDAY NIGHT INTO TUESDAY THOUGH TRENDS NOT FAVORABLE. THE 00Z ECMWF ACTUALLY A BIT MORE BULLISH ON SPOTTY LIGHT QPF NEAR/JUST SOUTH OF THE NM/CO LINE AS THE PACIFIC FRONTAL BOUNDARY PUSHES EASTWARD. BIGGER CONCERN MONDAY NIGHT INTO TUESDAY MORNING WILL BE MOUNTAIN WAVE ACTIVITY AND LOCALIZED STRONG WINDS ALONG THE EAST SLOPES OF THE SANGRES SOUTHWARD TO THE NORTHERN SACS AS CROSS-BARRIER WINDS VEER TO A MORE FAVORABLE WEST-NORTHWEST DIRECTION. OTHERWISE...COOLER AIR MASS SETTLES SOUTHWARD ON TUESDAY BENEATH THE FAST WEST-NORTHWEST FLOW. WINDS NOT QUITE AS STRONG AS MONDAY BUT STILL BREEZY/WINDY. GRADIENTS RELAX BY WEDNESDAY WITH A WEAK DISTURBANCE OR TWO RIPPLING EASTWARD. MID TO LATE WEEK PERIOD LOOKS RELATIVELY TRANQUIL WITH WARMING TEMPERATURES. MAY SEE NEXT BACKDOOR FRONT FRI/SAT. KJ && .FIRE WEATHER... STRONG WINDS WILL PERSIST ACROSS THE EASTERN PLAINS NEAR THE TX BORDER THROUGH MID DAY...THEN WIND SPEEDS WILL WEAKEN THROUGH THE AFTERNOON AS THE SURFACE PRESSURE GRADIENT RELAXES IN RESPONSE TO OUR RETREATING OVERNIGHT STORM SYSTEM. WITH A NORTH WIND COLD AIR ADVECTION WILL PERSIST ACROSS THE EASTERN PLAINS WHERE HIGH TEMPERATURES WILL REMAIN 4 TO 13 DEGREES BELOW NORMAL TODAY. HOWEVER...TEMPERATURES WILL RISE CLOSER TO NORMAL ACROSS WESTERN AREAS IN RESPONSE TO AN UPPER LEVEL RIDGE OF HIGH PRESSURE THAT WILL BEGIN TO TILT OVER THAT AREA FROM THE WEST. THE UPPER RIDGE AXIS WILL QUICKLY SHIFT SOUTHEAST OF THE FORECAST AREA MONDAY AS AN UPPER LEVEL TROUGH DIVES OVER THE CENTRAL AND NORTHERN ROCKIES FROM THE NORTHWEST. THIS SYSTEM COULD DROP FAR ENOUGH SOUTH TO TRIGGER SOME LIGHT RAIN AND SNOW SHOWERS ALONG AND JUST EAST OF THE NORTHERN MOUNTAINS TUESDAY AND TUESDAY NIGHT...BUT ITS MAIN IMPACT WILL BE WIND AND FIRE WEATHER CONCERNS ON MONDAY. AHEAD OF THE UPPER TROUGH AXIS...A POLAR JET STREAK WILL MOVE OVER NM ON MONDAY. THE 700 MB WINDS MAY ONLY PEAK IN THE 25 TO 45 KT RANGE MONDAY AFTERNOON...BUT A STRONG LEE TROUGH EXTENDING SOUTH OF A 989 MB SURFACE LOW IN COLORADO SHOULD HELP WINDS GUST IN THE 30 TO 50 MPH RANGE. WITH WIDESPREAD MIN RH AROUND 10 PERCENT...MIXING HEIGHTS HIGHER THAN 80 PERCENT OF DAYS IN THE RECORD FOR MARCH... TEMPERATURES 6 TO 16 DEGREES ABOVE NORMAL AND HAINES INDICES IN THE 5 TO 6 RANGE...WE CAN EXPECT AN AFTERNOON OF SIGNIFICANT FIRE WEATHER CONCERNS. WILL ISSUE A RED FLAG WARNING FOR ALL ZONES MONDAY...EXCEPT FOR THE NORTH CENTRAL MOUNTAINS WHERE ABOVE CRITICAL HUMIDITIES ARE EXPECTED IN THE MOUNTAINS AND LOWER ELEVATIONS MAY HAVE DIFFICULTY REACHING THE NEEDED WINDS DUE TO A LITTLE BETTER CLOUD COVER. WILL ISSUE A FIRE WEATHER WATCH FOR THE NORTH CENTRAL MOUNTAINS INSTEAD. WINDS SHOULD STAY UP MONDAY NIGHT AS WINDS ALOFT ACTUALLY INCREASE...SO THE FIRE WEATHER HEADLINES WILL GO INTO THE MID EVENING. TUESDAY MORNING LOOKS GUSTY TOO...BUT HUMIDITIES WILL HAVE COME WAY UP BY THEN. A SECONDARY UPPER TROUGH IS PROGGED TO CLIP NE NM WEDNESDAY AND IT COULD AGAIN TRIGGER SOME LIGHT SHOWERS IN THE NORTHERN MOUNTAINS. AFTER HIGH TEMPERATURES BELOW NORMAL TUESDAY AND WEDNESDAY...READINGS WILL REBOUND NEAR AND ABOVE NORMAL AGAIN ON THURSDAY AS ANOTHER UPPER TROUGH CROSSES THE NORTHERN ROCKIES. A DECENT SURFACE LEE TROUGH WILL ALSO DEVELOP CAUSING BREEZY CONDITIONS EAST OF THE NORTHERN AND CENTRAL MOUNTAINS. AS A RESULT...AT LEAST PATCHY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AFTERNOON ACROSS THE NE HIGHLANDS AND EASTERN PLAINS NORTH OF HIGHWAY 60. A BACK DOOR COLD FRONT WILL THEN SAG INTO THE PLAINS THURSDAY NIGHT. FRIDAY AND SATURDAY LOOK FAIRLY BENIGN FIRE WEATHER-WISE AS ZONAL FLOW ALOFT TRANSITIONS TO RELATIVELY LIGHT SW FLOW ALOFT AHEAD OF AN UPPER LEVEL TROUGH APPROACHING FROM THE NW. THIS TROUGH COULD BRING SOME PRECIPITATION TO THE AREA SATURDAY AND SATURDAY NIGHT IF IT DROPS FAR ENOUGH SOUTH. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 10 PM MDT MONDAY FOR THE FOLLOWING ZONES...NMZ101-103>105-107>109. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES...NMZ102-106. WIND ADVISORY UNTIL NOON MDT TODAY FOR THE FOLLOWING ZONES... NMZ535-536. &&
Hazardous weather outlook, Mar 16, 5:59 AM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 AM MDT SUN MAR 16 2014 NMZ501>540-171200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 559 AM MDT SUN MAR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF STRONG NORTHERLY WINDS WILL PERSIST ACROSS PORTIONS OF FAR EASTERN NEW MEXICO THROUGH THE REMAINDER OF THE MORNING BEFORE WINDS DIMINISH AFTER MIDDAY. REDUCED VISIBILITIES IN AREAS OF BLOWING DUST MAY BE ENCOUNTERED FROM THE CAPROCK REGION TO MELROSE...CLOVIS...PORTALES AND MILNESAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RED FLAG WARNING IS IN EFFECT MONDAY FROM 11AM TO 10 PM MDT FOR MUCH OF THE AREA. THE MOST CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER THE EAST CENTRAL AND NORTHEAST PLAINS WHERE VERY LOW HUMIDITIES WILL COMBINE WITH GUSTY SOUTHWEST WINDS. ADDITIONALLY...THE POTENTIAL EXISTS FOR ENHANCED MOUNTAIN WAVE ACTIVITY AND LOCALIZED STRONG DOWNSLOPE WINDS TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND SPEEDS...AND VISIBILITY RESTRICTIONS DUE TO BLOWING DUST VIA THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 41
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 7:46 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 20 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.